Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 9, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 7, 2026, 5:36 AM CST for Randolph County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2026, 5:36 AM CST (11:36 UTC)
- Expired
- Mar 7, 2026, 6:00 AM CST
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.0 in
- Wind
- 60.0 mph
County Randolph County, IL
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
672
WUUS53 KLSX 071136
SVRLSX
ILC157-071200-
/O.NEW.KLSX.SV.W.0009.260307T1136Z-260307T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
536 AM CST Sat Mar 7 2026
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Randolph County in southwestern Illinois...
* Until 600 AM CST.
* At 536 AM CST, a severe thunderstorm was located over Chester,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kaskaskia, Ellis Grove, Chester, New Palestine, Bremen, Rockwood,
Welge, Blair, Shiloh Hill, Steeleville and Percy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.
&&
LAT...LON 3787 8992 3794 8995 3796 8993 3796 8994
3797 8994 3797 8996 3800 8998 3811 8959
3796 8960 3786 8966 3783 8966 3782 8968
3781 8968 3782 8970 3785 8974 3785 8979
3786 8980 3788 8980 3791 8984 3787 8990
TIME...MOT...LOC 1135Z 249DEG 47KT 3789 8987
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney1 follow-up statement
267
WWUS53 KLSX 071158
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
558 AM CST Sat Mar 7 2026
ILC157-071208-
/O.EXP.KLSX.SV.W.0009.000000T0000Z-260307T1200Z/
Randolph IL-
558 AM CST Sat Mar 7 2026
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 6 AM CST FOR
SOUTHEASTERN RANDOLPH COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3787 8992 3794 8995 3796 8993 3796 8994
3797 8994 3797 8996 3800 8998 3811 8959
3796 8960 3786 8966 3783 8966 3782 8968
3781 8968 3782 8970 3785 8974 3785 8979
3786 8980 3788 8980 3791 8984 3787 8990
TIME...MOT...LOC 1136Z 249DEG 47KT 3790 8985
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 4:51 AM CST, 45 minutes earlier. Its key messages:
- Showers and thunderstorms will end from northwest to southeast this morning across the area.
- There is another chance of showers and thunderstorms Tuesday into Wednesday.
Area forecast discussion, Mar 7, 4:51 AM CST, 45 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 451 AM CST Sat Mar 7 2026 .KEY MESSAGES... - Showers and thunderstorms will end from northwest to southeast this morning across the area. - There is another chance of showers and thunderstorms Tuesday into Wednesday. && .SHORT TERM... (Through Late Sunday Afternoon) Issued at 450 AM CST Sat Mar 7 2026 Numerous showers and thunderstorms continue to move east ahead of a cold front that now extends from southeast Iowa into southeast Kansas in the right entrance region of jet streak. The cold front is not expected to move through the CWA until early this afternoon, so this area of showers and thunderstorms will be slow to move from northwest to southeast across the area this morning, and will linger across southeast Missouri and south central Illinois this afternoon. Subsequently, clouds will not clear out of the area until late this afternoon and this evening causing highs today to be 10 to 25 degrees cooler than yesterday. Dry weather is expected tonight and on Sunday across the area as the upper flow transitions to quasi- zonal flow. Lows tonight will drop back into the 30s as a surface ridge moves across the area and highs tomorrow will climb back into the 60s with southwesterly flow and full sunshine. Britt && .LONG TERM... (Sunday Night through Friday) Issued at 450 AM CST Sat Mar 7 2026 The dry weather will continue into Monday before the next system moves through the central CONUS the middle of next week. The LREF is showing a deeper trough today which goes along with each of the determistic models showing a more phased solution. There is consistency with the NBM as it keeps Tuesday through Wednesday having the highest PoPs (70-90%) and the LREF has the same percentage of its members producing rain at St. Louis from late Tuesday into Wednesday morning. There continues to be signal for strong to possible severe thunderstorms on Tuesday as the LREF is showing sufficient shear and instability developing. We will also need to watch the potential for some locally heavy rainfall given the orientation of the attendant front with the upper flow. Temperatures on Monday and Tuesday look to warm back up into the 70s to near 80 before cooling back down in the 50s and 60s late next week behind the mid week front. Britt && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1110 PM CST Fri Mar 6 2026 Showers and thunderstorms will continue to progress west to east across Missouri and into Illinois tonight. A few thunderstorms may be strong to severe early in the TAF period with intensity waning through early Saturday morning. The main concern will be localized gusty winds to around 50 knots within the strongest cells. The greatest potential lines up from central MO terminals through the metro terminals from issuance of this update through about 11z. IFR/MVFR conditions will accompany thunderstorms with a mix of MVFR/VFR outside thunderstorms. A cold front will sweep through the area by mid-morning to early afternoon with a period of MVFR stratus. Improvement is expected through Saturday afternoon as northwesterly winds draw in drier air. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 7, 3:53 AM CST, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 353 AM CST Sat Mar 7 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 353 AM CST Sat Mar 7 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorm today.| .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Monday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
In the hours before
Local storm report, Mar 7, 4:32 AM CST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
432 AM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Tstm Wnd Dmg Salem 38.63N 88.95W
03/07/2026 Marion IL Emergency Mngr
Numerous tree limbs and power lines down in
Salem. At least one large tree
down/uprooted. Damage to at least one home
caused by falling branches and/or downed
tree. Time estimated by radar.
&&
CarneyNearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.